Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 203, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2006, 5:21 PM CDT for Custer County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2006, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 1, 2006, 6:15 PM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 74 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 012221 SVRLBF NEC041-012315- /O.NEW.KLBF.SV.W.0203.060801T2221Z-060801T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 521 PM CDT TUE AUG 1 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA... * UNTIL 615 PM CDT * AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF ARNOLD...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF CALLAWAY BY 545 PM CDT... LAT...LON 4147 10023 4113 10023 4136 9972 4166 9988 $$ KAR
4 follow-up statements
000 WWUS53 KLBF 012238 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 537 PM CDT TUE AUG 1 2006 NEC041-012315- /O.CON.KLBF.SV.W.0203.000000T0000Z-060801T2315Z/ CUSTER NE- 537 PM CDT TUE AUG 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR WEST CENTRAL CUSTER COUNTY... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF ARNOLD...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 92 MILE MARKER 260 BY 605 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4147 10023 4116 10018 4136 9972 4169 9999 $$ KAR
000 WWUS53 KLBF 012244 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 544 PM CDT TUE AUG 1 2006 NEC041-012315- /O.CON.KLBF.SV.W.0203.000000T0000Z-060801T2315Z/ CUSTER NE- 544 PM CDT TUE AUG 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR WEST CENTRAL CUSTER COUNTY... AT 535 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 40 MILE MARKER 20...OR ABOUT 12 MILES SOUTHEAST OF ARNOLD...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CALLAWAY BY 605 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4147 10023 4116 10018 4136 9972 4169 9999 $$ KAR
000 WWUS53 KLBF 012308 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 608 PM CDT TUE AUG 1 2006 NEC041-012315- /O.CON.KLBF.SV.W.0203.000000T0000Z-060801T2315Z/ CUSTER NE- 608 PM CDT TUE AUG 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR WEST CENTRAL CUSTER COUNTY... AT 559 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CALLAWAY...OR ABOUT 14 MILES SOUTHEAST OF ARNOLD...MOVING EAST AT 15 MPH. DOPPLER RADAR AND STORM SPOTTERS HAVE INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4145 10016 4116 10018 4136 9972 4157 9995 $$ KAR
000 WWUS53 KLBF 012318 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 617 PM CDT TUE AUG 1 2006 NEC041-012327- /O.EXP.KLBF.SV.W.0203.000000T0000Z-060801T2315Z/ CUSTER NE- 617 PM CDT TUE AUG 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CUSTER COUNTY EXPIRES AT 615 PM CDT... THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKEN BELOW SEVERE LEVELS. A STRONG THUNDERSTORM REMAINS 5 MILES NORTH OF CALLAWAY AND MAY STILL PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4145 10016 4116 10018 4136 9972 4157 9995 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:30 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 1, 2:30 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT TUE AUG 1 2006
.NEAR TERM...
WITH THE UPPER TROUGH HANGING BACK IN THE WEST...ELEVATED 2D-
FRONTOGENESIS SHOULD KEEP THUNDERSTORMS IN CENTRAL AND WESTERN
NEBRASKA THROUGH TONIGHT. AS THE UPPER TROUGH MOVES OVER EASTERN
NEBRASKA...THUNDERSTORMS ARE EXPECTED TO TAPER OFF IN CENTRAL
NEBRASKA BY LATE WEDNESDAY AFTERNOON AS THE UPPER TROUGH MOVES OUT
OF EASTERN NEBRASKA.
AFTER WEDNESDAY...THE PATTERN WILL BE QUIET FOR A COUPLE OF DAYS
WITH TEMPERATURES AT OR BELOW SEASONAL NORMALS. BY FRIDAY...
TEMPERATURES SHOULD BE ON THE RISE AGAIN.
&&
.EXTENDED FOR SATURDAY THROUGH TUESDAY...
RETURN FLOW FROM THE GULF COAST CONVERGING ON A BOUNDARY ON THE
HIGH PLAINS WILL USHER IN A MORE ACTIVE PATTERN FOR THE WEEKEND.
ALSO...BY SATURDAY EVENING...A CLOSED CIRCULATION AT THE SURFACE IS
FORECAST TO DEVELOP NEAR THE NEBRASKA-SOUTH DAKOTA BORDER. SOME
ENHANCEMENT OF THE RELATED UPPER MOTION IS LIKELY AS AN UPPER TROUGH
MOVES ACROSS THE PLAINS. AS A RESULT...WE WILL INTRODUCE THE MENTION
OF THUNDERSTORMS IN CENTRAL AND NORTHERN NEBRASKA SATURDAY NIGHT AND
SUNDAY. THEN AS THE SURFACE BOUNDARY MAKES ITS WAY EAST...
THUNDERSTORMS CAN BE EXPECTED TO SHIFT TO EASTERN NEBRASKA.
&&
.SYNOPSIS...
AT 18Z...HAND ANALYSIS OF THE MSL DATA SHOWED QUASI-STATIONARY
FRONT RAN FROM NORTHEAST NEBRASKA THROUGH THE LOWS IN SOUTH CENTRAL
NEBRASKA AND SOUTHWEST KANSAS...THEN UP ALONG THE FACE OF THE
ROCKIES THROUGH A LOW IN EASTERN WYOMING TO ANOTHER LOW IN EASTERN
MONTANA. SURFACE DEWPOINTS AT OR ABOVE 65F WERE SOUTH AND EAST OF A
LINE FROM AINSWORTH THROUGH MULLEN AND OGALLALA TO IMPERIAL. FROM
THE MORNING RADIOSONDE OBSERVATIONS...700MB LEVEL DEWPOINTS WERE
8-10C IN CENTRAL AND EASTERN NEBRASKA. SO...MOISTURE WAS FAIRLY
DEEP. IN THE UPPER LEVELS...A TROUGH WAS DISCERNIBLE IN THE 6.7U
IMAGERY OVER WESTERN SOUTH DAKOTA...WESTERN NEBRASKA THROUGH
COLORADO TO NORTH CENTRAL NEW MEXICO. ANOTHER TROUGH WAS INDICATED
IN WESTERN WYOMING AND THROUGH UTAH INTO SOUTHERN NEVADA.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGERHazardous weather outlook, Aug 1, 3:47 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT TUE AUG 1 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-021200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CDT TUE AUG 1 2006 /247 PM MDT TUE AUG 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. SEVERE WEATHER WILL BE POSSIBLE THIS EVENING MAINLY ALONG AND EAST OF A HAYES CENTER TO TAYLOR TO ONEILL LINE. DAMAGING WIND GUST WILL BE THE MAIN THREAT WITH SOME STORMS ALSO CAPABLE OF QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. CALMER WEATHER WILL RETURN TO THE AREA WEDNESDAY EVENING...AFTER A FEW THUNDERSTORMS EARLY WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...WITH MORE TRANQUIL WEATHER TO RETURN TO THE AREA THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:06 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 44 min |
| Jul 31, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 54 min |
| Aug 1, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.